Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 420, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 28, 2005, 5:30 PM CDT for Frontier County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- Aug 28, 2005, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:18 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 28, 3:18 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN AUG 28 2005 .DISCUSSION... SFC BOUNDARY HAS BEEN PRODUCING TRAINING ECHOES ACROSS BOONE COUNTY IN ERN WHEELER COUNTY SINCE 11 AM CDT. LATEST LAPS DATA STREAMLINES SHOWING SFC CONVERGENCE EXTENDS WEST THROUGH A LINE FROM NEAR BURWELL TO ANSELMO THROUGH OSHKOSH. THIS BOUNDARY VERIFIED BY TOWERING CU DEVELOPING AND ISOLATED TSRA AT 20Z AND ON KLNX RADAR AND WILL ACT AS A FOCUS LATE THIS AFTERNOON/EVENING DURING AFTER PEAK HEATING SOUTH OF THIS LINE. BOUNDARY WILL DRIFT SOUTHEAST OF FORECAST AREA OVERNIGHT WITH CLEAR SKIES TO RETURN. SIMILAR HIGHS MONDAY NEAR 90. DRY MONDAY NIGHT INTO TUESDAY UNTIL SFC FRONT PUSHES IN TUESDAY AFTERNOON IN THE NORTHWEST. BEST CHANCES SHOULD BEGIN TUESDAY NIGHT JUST BEHIND SFC FRONT FOCUSED NEAR THE H85 FRONT. HAVE GONE WITH 30 POPS IN AN AXIS FROM OSHKOSH THROUGH AINSWORTH THEN EAST ACROSS THE EASTERN CWFA OVERNIGHT. COVERAGE/CHANCES LESS ACROSS SRN TIER OF COUNTIES. CHANCES WILL LIKELY END AFTER 12Z WEDNESDAY. HOWEVER DUE TO POTENTIAL SLOWING OF SYSTEM WILL CARRY SLIGHT CHANCE THROUGH WEDNESDAY MORNING. COOLER WEDNESDAY WITH HIGHS LIKELY UNABLE TO TOP 80. THEN QUITE COOL WEDNESDAY NIGHT. LOWER 40S LIKELY NORTHWEST. FOR THURSDAY THROUGH SUNDAY...SURFACE HIGH PRESSURE WILL MOVE INTO MO THUR AS SRLY FLOW RETURN UP THE HIGH PLAINS. IN ADDITION MONSOONAL MOISTURE WILL MOVE IN FROM THE FOUR CORNERS REGION THURSDAY NIGHT INTO FRIDAY. UPPER RIDGE SUPPRESSED INTO TX WITH ZONAL FLOW IN THE CNTRL AND NRN PLAINS. PRECIP CHANCES PSBL AS EARLY AS THU NIGHT WOULD REMAIN POSSIBLE THROUGH FRIDAY NIGHT. THE 12Z/28 AND 06Z/28 GFS BOTH WITH SIMILAR SOLUTIONS. WILL LEAVE DRY ATTM. FOR SATURDAY THROUGH SUNDAY...UPPER RIDGE WILL BUILD NORTH AS UPPER TROUGH MOVES INTO PAC NW. THIS WILL KEEP A SURFACE TROUGH TO OUR WEST WITH MOISTURE DRAWN NORTHWARD. ISOLATED THUNDERSTORMS TO REMAIN POSSIBLE. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Aug 28, 3:45 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN AUG 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT SUN AUG 28 2005 /245 PM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND SOUTH OF INTERSTATE 80. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND WIND DAMAGE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEXT MAJOR WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION TUESDAY NIGHT INTO WEDNESDAY BRINGING THE POSSIBILITY OF THUNDERSTORMS TO THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 28, 12:50 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 12 ENE BARTLETT 41.95N 98.34W
08/28/2005 1.00 INCH WHEELER NE PUBLIC
DIME TO QUARTER SIZE HAIL.
&&
HANNONLocal storm report, Aug 28, 4:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 7 SW CALLAWAY 41.22N 100.02W
08/28/2005 1.00 INCH CUSTER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:31 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| Aug 28, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 28, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.